MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71343600
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a left thr surgery, after completing the surgery with a oxonium fem hd 12/14 36 mm +0 and redapt slvls mono stem 190mm sz 16 so.After careful measurements and checking stability, the surgeon decided that the head needed to be shortened.He attempted to extract it with increasingly stronger impacts, without success.He spent an hour trying to dislodge the head, after which, since the stem was very stable, he finally decided to perform a femoral osteotomy so he could remove the stem and head, which could not be dislodged.Subsequently, another redapt stem and a ceramic head were implanted.The procedure was performed, after 1 hour and 30 minutes, using an equivalent s+n bearing.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H3, h6: the associated devices were returned and evaluated.The visual inspection revealed the stem and head returned with an unknown threaded shaft fractured off in the stem.The devices are scratched, scraped and scuffed, likely from removal efforts.Furthermore, the damage found in the visual inspection indicates that the devices will not function as intended.The clinical/medical investigation concluded that, based on the information provided a user error could not be ruled out as a contributing factor.It cannot be concluded that there was a mal performance of the implant or an implant failure.The total hip system instructions for use does note that, ¿the correct selection of the implant is extremely important¿ and ¿failure to use the optimum-sized component may result in loosening, bending, cracking, or fracture of the component and/or bone, resulting in revision surgery.¿ the patient impact was reported as the replacement implants and the prolong procedure.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for total hip systems revealed to avoid assembly and disassembly of the modular components because it could compromise the critical locking action of the locking mechanism.Once the head is impacted, the ridges machined into the metal stem taper become deformed.If the ceramic head is removed, the metal stem taper cannot be reused with a ceramic head.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 36 MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23324221
Report Number1020279-2025-01725
Device Sequence Number10573276
Product Code JDI
UDI-Device Identifier03596010477279
UDI-Public3596010477279
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K022958
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71343600
Device Lot Number25EM05039
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71354465/17ETM0027C/REDAPT SLVLS MONO STEM 190MM S.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown